Alert archive / South Carolina / Heat Advisories in 2007

Heat Advisory 2, NWS Columbia, SC

August 6, 200716 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this heat advisory at Aug 6, 2007, 4:10 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Aug 7, 2007, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2007, 4:10 PM EDT (20:10 UTC)
In effect from
Aug 7, 2007, 12:00 PM EDT
Expired
Aug 7, 2007, 8:00 PM EDT
In force
8 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1279 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 062010
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
410 PM EDT MON AUG 6 2007

SCZ022-027-028-031-037-070100-
/O.NEW.KCAE.HT.Y.0002.070807T1600Z-070808T0000Z/
/O.CON.KCAE.AS.Y.0002.000000T0000Z-070807T0100Z/
/O.CON.KCAE.HT.Y.0001.000000T0000Z-070806T2300Z/
KERSHAW-LEXINGTON-RICHLAND-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...CAMDEN...LUGOFF...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...SUMTER...ST. MATTHEWS
410 PM EDT MON AUG 6 2007

...AIR QUALITY ACTION DAY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

AN AIR QUALITY ACTION DAY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING.

TEMPERATURES WILL RISE THIS AFTERNOON TO AROUND 100 DEGREES.
HIGHER HUMIDITY THIS AFTERNOON THAN YESTERDAY WILL RESULT IN HEAT
INDEX VALUES NEAR 105 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

THE SOUTH CAROLINA DEPARTMENT OF HEALTH AND ENVIRONMENTAL CONTROL
HAS ISSUED A CODE ORANGE AIR QUALITY ACTION DAY FOR THE CENTRAL
MIDLANDS REGION. AN AIR QUALITY ACTION DAY MEANS THAT GROUND
LEVEL OZONE CONCENTRATIONS WITHIN THE REGION WILL LIKELY EXCEED
THE UNHEALTHY STANDARDS.

ACTIVE CHILDREN AND ADULTS... AND PEOPLE WITH RESPIRATORY DISEASE
SUCH AS ASTHMA... SHOULD LIMIT PROLONGED OUTDOOR EXERTION.

THE SOUTH CAROLINA DEPARTMENT OF HEALTH AND ENVIRONMENTAL CONTROL
HAS ISSUED A CODE ORANGE AIR QUALITY ACTION DAY FOR THE CENTRAL
MIDLANDS REGION. AN AIR QUALITY ACTION DAY MEANS THAT GROUND LEVEL
OZONE CONCENTRATIONS WITHIN THE REGION WILL LIKELY EXCEED
UNHEALTHY STANDARDS. FOR ADDITIONAL INFORMATION...PLEASE VISIT THE
SOUTH CAROLINA DEPARTMENT OF HEALTH AND ENVIRONMENTAL CONTROL WEB
SITE AT WWW.DHEC.SC.GOV/OZONE.

$$

GAZ063>065-077-SCZ016-029-030-035-036-038-041-070100-
/O.NEW.KCAE.HT.Y.0002.070807T1600Z-070808T0000Z/
/O.CON.KCAE.HT.Y.0001.000000T0000Z-070806T2300Z/
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-LEE-AIKEN-BARNWELL-
ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...AUGUSTA...
HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...BISHOPVILLE...
AIKEN...NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK
410 PM EDT MON AUG 6 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

TEMPERATURES WILL RISE THIS AFTERNOON TO AROUND 100 DEGREES.
HIGHER HUMIDITY THIS AFTERNOON THAN YESTERDAY WILL RESULT IN HEAT
INDEX VALUES AROUND 105 DEGREES FOR A COUPLE OF HOURS.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$

SCZ020-021-070100-
/O.NEW.KCAE.HT.Y.0002.070807T1600Z-070808T0000Z/
/O.CON.KCAE.AS.Y.0002.000000T0000Z-070807T0100Z/
NEWBERRY-FAIRFIELD-
INCLUDING THE CITIES OF...NEWBERRY...WINNSBORO
410 PM EDT MON AUG 6 2007

...AIR QUALITY ACTION DAY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY. AN
AIR QUALITY ACTION DAY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

THE SOUTH CAROLINA DEPARTMENT OF HEALTH AND ENVIRONMENTAL CONTROL
HAS ISSUED A CODE ORANGE AIR QUALITY ACTION DAY FOR THE CENTRAL
MIDLANDS REGION. AN AIR QUALITY ACTION DAY MEANS THAT GROUND
LEVEL OZONE CONCENTRATIONS WITHIN THE REGION WILL LIKELY EXCEED
THE UNHEALTHY STANDARDS.

ACTIVE CHILDREN AND ADULTS... AND PEOPLE WITH RESPIRATORY DISEASE
SUCH AS ASTHMA... SHOULD LIMIT PROLONGED OUTDOOR EXERTION.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

THE SOUTH CAROLINA DEPARTMENT OF HEALTH AND ENVIRONMENTAL CONTROL
HAS ISSUED A CODE ORANGE AIR QUALITY ACTION DAY FOR THE CENTRAL
MIDLANDS REGION. AN AIR QUALITY ACTION DAY MEANS THAT GROUND LEVEL
OZONE CONCENTRATIONS WITHIN THE REGION WILL LIKELY EXCEED
UNHEALTHY STANDARDS. FOR ADDITIONAL INFORMATION...PLEASE VISIT THE
SOUTH CAROLINA DEPARTMENT OF HEALTH AND ENVIRONMENTAL CONTROL WEB
SITE AT WWW.DHEC.SC.GOV/OZONE.

$$

GAZ040-SCZ015-018-025-026-070100-
/O.NEW.KCAE.HT.Y.0002.070807T1600Z-070808T0000Z/
LINCOLN-LANCASTER-MCCORMICK-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN...
MCCORMICK...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING
410 PM EDT MON AUG 6 2007

...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY.

TEMPERATURES WILL RISE TUESDAY AFTERNOON TO AROUND 100 DEGREES.
HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES AROUND 105 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED.


$$
4 follow-up statements
000 
WWUS72 KCAE 070114
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
914 PM EDT MON AUG 6 2007

SCZ020>022-027-028-031-037-070915-
/O.EXP.KCAE.AS.Y.0002.000000T0000Z-070807T0100Z/
/O.CON.KCAE.HT.Y.0002.070807T1600Z-070808T0000Z/
NEWBERRY-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
COLUMBIA...SUMTER...ST. MATTHEWS
914 PM EDT MON AUG 6 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
TUESDAY...
...AIR QUALITY ACTION DAY HAS EXPIRED...

THE AIR QUALITY ACTION DAY IS NO LONGER IN EFFECT. A HEAT
ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY. 

TEMPERATURES WILL RISE TUESDAY AFTERNOON TO THE LOW 100S THIS
WILL RESULT IN HEAT INDEX VALUES OF 105 TO 110 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.


$$

GAZ040-063>065-077-SCZ015-016-018-025-026-029-030-035-036-038-041-
070915-
/O.CON.KCAE.HT.Y.0002.070807T1600Z-070808T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-EDGEFIELD-SALUDA-LEE-AIKEN-BARNWELL-ORANGEBURG-
CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...EDGEFIELD...JOHNSTON...SALUDA...
RIDGE SPRING...BISHOPVILLE...AIKEN...NORTH AUGUSTA...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...
BAMBERG...DENMARK
914 PM EDT MON AUG 6 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
TUESDAY...

TEMPERATURES WILL RISE TUESDAY AFTERNOON TO THE LOW 100S THIS
WILL RESULT IN HEAT INDEX VALUES OF 105 TO 110 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.


$$
000 
WWUS72 KCAE 070743
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
343 AM EDT TUE AUG 7 2007


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
072000-
/O.CON.KCAE.HT.Y.0002.070807T1600Z-070808T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
343 AM EDT TUE AUG 7 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR 102. THIS WILL
RESULT IN HEAT INDEX VALUES OF 105 TO 110 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$


AWP
000 
WWUS72 KCAE 071940
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
340 PM EDT TUE AUG 7 2007


GAZ063>065-077-SCZ022-025>031-035>038-041-080300-
/O.NEW.KCAE.EH.W.0001.070808T1600Z-070808T2300Z/
/O.CON.KCAE.HT.Y.0002.000000T0000Z-070808T0000Z/
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-KERSHAW-EDGEFIELD-SALUDA-
LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-
CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...AUGUSTA...
HEPHZIBAH...WAYNESBORO...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...
SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
340 PM EDT TUE AUG 7 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED AN EXCESSIVE 
HEAT WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

TEMPERATURES IN THE 100 TO 105 DEGREE RANGE COMBINED WITH HIGH
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES IN THE 110 TO
114 DEGREE RANGE WEDNESDAY AFTERNOON.


A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY 
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN
AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES AND NEIGHBORS.

$$

GAZ040-SCZ015-016-018-020-021-080300-
/O.NEW.KCAE.HT.Y.0003.070808T1600Z-070808T2300Z/
/O.CON.KCAE.HT.Y.0002.000000T0000Z-070808T0000Z/
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-
INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO
340 PM EDT TUE AUG 7 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...
WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY. A HEAT
ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

TEMPERATURES AROUND 101 DEGREES COMBINED WITH HIGH HUMIDITY WILL
RESULT IN HEAT INDEX VALUES OF 105 TO 110 DEGREES WEDNESDAY
AFTERNOON.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$


LM
000 
WWUS72 KCAE 080012
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
812 PM EDT TUE AUG 7 2007


GAZ063>065-077-SCZ022-025>031-035>038-041-080815-
/O.EXP.KCAE.HT.Y.0002.000000T0000Z-070808T0000Z/
/O.CON.KCAE.EH.W.0001.070808T1600Z-070808T2300Z/
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-KERSHAW-EDGEFIELD-SALUDA-
LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-
CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...AUGUSTA...
HEPHZIBAH...WAYNESBORO...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...
SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
812 PM EDT TUE AUG 7 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM
EDT WEDNESDAY...
...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY FOR THIS EVENING HAS EXPIRED. HOWEVER...
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM
EDT WEDNESDAY.

TEMPERATURES IN THE 100 TO 105 DEGREE RANGE COMBINED WITH HIGH
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES IN THE 110 TO
114 DEGREE RANGE WEDNESDAY AFTERNOON.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE
SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

$$

GAZ040-SCZ015-016-018-020-021-080815-
/O.EXP.KCAE.HT.Y.0002.000000T0000Z-070808T0000Z/
/O.CON.KCAE.HT.Y.0003.070808T1600Z-070808T2300Z/
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-
INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO
812 PM EDT TUE AUG 7 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY...
...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY FOR THIS EVENING HAS EXPIRED. HOWEVER...
ANOTHER HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY.

TEMPERATURES AROUND 101 DEGREES COMBINED WITH HIGH HUMIDITY WILL
RESULT IN HEAT INDEX VALUES OF 105 TO 110 DEGREES WEDNESDAY
AFTERNOON.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS 
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$

TTH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Aug 6, 3:01 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 6, 3:01 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
301 PM EDT MON AUG 6 2007

.SYNOPSIS...
HOT AND MAINLY DRY WEATHER WILL PERSIST THROUGH THE WEEK. THROUGH
THURSDAY...A MID AND UPPER LEVEL RIDGE WILL BUILD EAST INTO THE
REGION. THE RIDGE WILL BEGIN TO RETROGRADES WEST FRIDAY AS A TROUGH
DEVELOPS OVER THE EAST COAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF THE MIDLANDS AND
CSRA THROUGH 7 PM. ISOLATED CONVECTION WILL CONTINUE INTO THIS
EVENING. WARM TEMPS ALOFT AND SUBSIDENCE LIMIT COVERAGE OF STORMS.
UPPER LEVEL RIDGE CENTERED OVER MISSISSIPPI WITH LEE SIDE TROUGH
OVER THE EASTERN CAROLINAS.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
MODELS CONTINUE TO SHOW BUILDING HEIGHTS OVER THE SOUTHEASTERN
U.S. AND LEE SIDE SURFACE TROUGH ACROSS THE REGION. H850 TEMPS IN
THE 20-24C RANGE AND SUBSIDENCE ACROSS THE REGION...SO STILL
EXPECT HOT TEMPS. AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 110
DEGREES THROUGH MUCH OF NEXT WEEK. A HEAT ADVISORY WILL BE ISSUED
FOR TUESDAY AFTERNOON. WILL CONTINUE TO MONITOR FOR HEAT ADVISORY
POTENTIAL WEDNESDAY AND THURSDAY. WILL CONTINUE TO MENTION
ISOLATED OR SCATTERED AFTERNOON/EVENING CONVECTION. CONVECTION
WILL BE LIMITED BY LOW INSTABILITY AND WARM TEMPS ALOFT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MID AND UPPER LEVEL RIDGE WILL RETROGRADE WESTWARD AS A TROUGH
CROSSES THE GREAT LAKES REGION AND NORTHEASTERN STATES. TEMPS WILL
REMAIN ABOVE NORMAL THROUGH THE PERIOD. AFTERNOON HIGHS NEAR 100
DEGREES FRIDAY AND SATURDAY ARE EXPECTED TO COOL INTO THE LOW/MID
90S SUNDAY AND MONDAY. WILL CONTINUE TO MONITOR FOR HEAT ADVISORY
POTENTIAL THROUGH SATURDAY. GFS/ECMWF STILL SHOWING A COLD FRONT
CROSSING THE REGION SATURDAY FOR A LITTLE COOLING SUNDAY AND
MONDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AN UPPER RIDGE CENTERED OVER ARKANSAS CONTINUES TO SPREAD EASTWARD
ACROSS THE SOUTHEAST UNITED STATES. THIS FEATURE WILL LIMIT CLOUD
COVER...RESULTING IN VFR CEILINGS. HOWEVER SINKING AIR ASSOCIATED
WITH THE UPPER RIDGE WILL PREVENT COMPLETE DISSIPATION OF HAZY
VISIBILITY. VISIBILITY SHOULD STAY IN THE VFR CATEGORY THROUGH
THE AFTERNOON HOURS. OVERNIGHT...VISIBILITY WILL FALL TO MVFR
RANGE OVER MOST TAF SITES...WITH IFR POSSIBLE AT BUSH FIELD IN
AUGUSTA. THERE CONTINUES TO BE CHANCE FOR AN ISOLATED THUNDERSTORM
THIS AFTERNOON...HOWEVER CHANCES REMAIN TOO SMALL TO MENTION IN
THE TAF FORECASTS.

AVIATION OUTLOOK TUESDAY THROUGH FRIDAY...
NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 12 PM TO 8 PM EDT TUESDAY FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
     AIR STAGNATION ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
     SCZ020>022-027-028-031-037.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ016-022-
     027>031-035>038-041.
GA...HEAT ADVISORY FROM 12 PM TO 8 PM EDT TUESDAY FOR GAZ040-
     063>065-077.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ063>065-077.

&&

SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
Hazardous weather outlook, Aug 6, 3:12 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
312 PM EDT MON AUG 6 2007

GAZ040-SCZ015-018-025-026-071915-
LINCOLN-LANCASTER-MCCORMICK-EDGEFIELD-SALUDA-
312 PM EDT MON AUG 6 2007

...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES COULD RANGE BETWEEN 105 AND 110 DEGREES DURING
THE AFTERNOON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ022-027-028-031-037-071915-
KERSHAW-LEXINGTON-RICHLAND-SUMTER-CALHOUN-
312 PM EDT MON AUG 6 2007

...AIR STAGNATION ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR STAGNATION ADVISORY.
 HEAT ADVISORY WITH HEAT INDEX VALUES AROUND 105.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES COULD RANGE BETWEEN 105 AND 110 DEGREES DURING
THE AFTERNOON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ020-021-071915-
NEWBERRY-FAIRFIELD-
312 PM EDT MON AUG 6 2007

...AIR STAGNATION ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR STAGNATION ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES COULD RANGE BETWEEN 105 AND 110 DEGREES DURING THE
AFTERNOON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ063>065-077-SCZ016-029-030-035-036-038-041-071915-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-LEE-AIKEN-BARNWELL-
ORANGEBURG-CLARENDON-BAMBERG-
312 PM EDT MON AUG 6 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY WITH HEAT INDEX VALUES AROUND 105.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES COULD RANGE BETWEEN 105 AND 110 DEGREES DURING
THE AFTERNOON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LM

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:56 AM EDTHeat AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 5 more15 hr

Nearby

Heat Advisories in South Carolina, 2007Heat Advisories in Georgia, 2007Every heat advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.